Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

A counterexample to Borsuk's conjecture


Authors: Jeff Kahn and Gil Kalai
Journal: Bull. Amer. Math. Soc. 29 (1993), 60-62
MSC (2000): Primary 52A20
MathSciNet review: 1193538
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f(d)$ be the smallest number so that every set in $ {R^d}$ of diameter 1 can be partitioned into $ f(d)$ sets of diameter smaller than 1. Borsuk's conjecture was that $ f(d) = d + 1$. We prove that $ f(d) \geq (1.2)\sqrt d $ for large d.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 52A20

Retrieve articles in all journals with MSC (2000): 52A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1993-00398-7
PII: S 0273-0979(1993)00398-7
Article copyright: © Copyright 1993 American Mathematical Society